# SDR CA140627005

- Difficulty date: June 20, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Airbus A319-114
- Aircraft time: 57,055 hours
- Engine: Ge CFM565A
- System (JASC): 2560 · Emergency Equipment
- Part: Mechanism
- Part number: D5211053220000
- Condition: Mismanufactured
- Location: Girt Bar
- Component: Girt Bar, Airbus
- Component part number: D52110522001
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  GIRT BAR TRIGGER POSITION REF F, TRIGGER DEVIATIONS FROM DWG REF G, SB A320-53-1289, REF H, GIRT BAR ATTACHMENT FITTING CONFIGURATION REF I, GIRT BAR EXPLODED VIEW THE GIRT BARS INSTALLED ON OVERWATER ACFT ARE DESIGNED TO BE RETRACTABLE, ENSURING THE PROPER FUNCTIONING OF THE RAFTS IN THE EVENT OF ACFT DITCHING.  THE TELESCOPIC GIRT BAR IS NORMALLY LOCKED IN IT`S EXTENDED POSITION BY A TRIGGER MECHANISM. THE ORIGINAL DESIGN OF THE TRIGGER MECHANISM WAS FOUND TO HAVE INADEQUATE CONTACT SURFACE AND COULD RESULT IN AN UNCOMMANDED RETRACTION OF A GIRT BAR UNDER CERTAIN CONDITION AS STIPULATED IN REF A AND B. THIS CONDITION IS NOT APPLICABLE TO FIN 257 SINCE THE AFFECTED GIRT BAR, PN D5211052200100 WAS MODIFIED IAW  REF C AND REF D INCREASING THE TRIGGER CONTACT SURFACE SIGNIFICANTLY. THE CONTACT SURFACE ON 257`S GIRT BAR WAS FOUND TO BE 0.275" WHEN IN THE LOCKED POSITION AND 0.087"  WHEN IN THE UNLOCKED POSITION, SEE REF E.  THIS DOES NOT CONFORM TO THE STANDARD AS IT SHOULD BE ZERO WHEN IN THE UNLOCKED POSITION.   UPON ADDITIONAL ACM ENGINEERING INVESTIGATION THE GIRT BAR TRIGGER WAS FOUND TO BE OUT OF COMPLIANCE WITH THE DWG, BEING OFFSET BY APPROXIMATELY 7 DEGREES.  DUE TO THE GEOMETRY OF THE TRIGGER AND GIRT BAR THIS COULD NOT HAVE OCCURRED IN OPERATION. ONCE RETRACTED THE GIRT BAR, WITH THE NON COMPLIANT TRIGGER, COULD EASILY REMAIN STUCK IN A PARTIALLY EXTENDED POSITION.
